Social Question

Shippy's avatar

Can a course of antibiotics leave you feeling very run down?

Asked by Shippy (9857 points ) November 12th, 2012

I have been on a few lately, I am feeling like “crap”. Lethargic, tired, etc., is this often a “side effect” of antibiotics? If so how did you get back to normal?

Observing members: 0 Composing members: 0

13 Answers

snowberry's avatar

Absolutely.

gailcalled's avatar

I can’t answer the question but would posit that the problems generating a need for antibiotics could make you feel crappy.

Why are you being prescribed the meds?

SpatzieLover's avatar

For me, the antibiotics often make me feel worse before I start feeling better. Then, my doc puts me on a yeast killer right after the antibiotics and that makes healing a bit slower.

I take a strong dose of probiotics, eat well & get good rest when on antibiotics.

What antibiotics are you on @Shippy?

Shippy's avatar

@SpatzieLover I’m on Purmycin, but finished now, but was on it twice. Plus now I am on a mouth antibiotic for thrush there ugh!

gailcalled's avatar

What’s thrush?

Shippy's avatar

@gailcalled candida, or yeast infection. Which is in my throat now.

SpatzieLover's avatar

Yeast growth @gailcalled. Why aren’t you on Diflucan after your antibiotics @Shippy?

gailcalled's avatar

@Shippy: It sounds very unpleasant…is one of the symptoms feeling fatigued? Just reading the description makes me droopy.

Shippy's avatar

@SpatzieLover Oh? not sure should I be? Cant afford a doctor right now, been so many times recently. @gailcalled loll yes I am droopy all over.

SpatzieLover's avatar

The antibiotics are killing your good bacteria and allowing the yeast to take over. Diflucan will treat the yeast. Sounds to me like you need a 21 day run on Diflucan to conquer it once & for all.

And, yes, yeast can make you feel tired, moody and can also give you a drunk like effect.

JLeslie's avatar

Yes.

@SpatzieLover I don’t think a 21 day course is necessary to battle the thrush. I have never been given it for so long for that diagnosis. Is that a common course of diflucan you have seen prescribed? I do agree with your advice for @Shippy to take Diflucan or Sporonox to battle the yeast.

SpatzieLover's avatar

It has been the common course after antibiotics, since yeast has grown in me quickly after antibiotic courses in the past.

JLeslie's avatar

@SpatzieLover How come you don’t take it concurrently? I often take one diflucan per week when taking antibiotics.

Answer this question

Login

or

Join

to answer.
Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther